Alert archive / Oklahoma / Freeze Warnings in 2016
Freeze Warning 3, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Mar 20, 2016, 3:56 AM CDT for 4 counties in Arkansas; 22 counties in Oklahoma. It took effect at Mar 21, 2016, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2016, 3:56 AM CDT (08:56 UTC)
- In effect from
- Mar 21, 2016, 1:00 AM CDT
- Expired
- Mar 21, 2016, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
404 WWUS74 KTSA 200856 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 356 AM CDT SUN MAR 20 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201700- /O.UPG.KTSA.FZ.A.0004.160321T0600Z-160321T1400Z/ /O.NEW.KTSA.FZ.W.0003.160321T0600Z-160321T1400Z/ /O.CON.KTSA.FZ.W.0002.000000T0000Z-160320T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 356 AM CDT SUN MAR 20 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... AND MADISON COUNTIES. IN OKLAHOMA...OSAGE...WASHINGTON... NOWATA... CRAIG...OTTAWA...PAWNEE...TULSA...ROGERS...MAYES... DELAWARE... CREEK...OKMULGEE...WAGONER...CHEROKEE...ADAIR... AND MUSKOGEE COUNTIES. * TEMPERATURES HAVE FALLEN BELOW FREEZING IN MANY LOCATIONS THIS MORNING. BELOW FREEZING TEMPERATURES WILL AGAIN BE LIKELY SUNDAY NIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * PRECAUTIONS FOR PROTECTING TENDER VEGETATION MAY BE NECESSARY. THESE CONDITIONS COULD KILL PLANTS AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR. && $$
3 follow-up statements
896 WWUS74 KTSA 201402 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 902 AM CDT SUN MAR 20 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-202200- /O.EXP.KTSA.FZ.W.0002.000000T0000Z-160320T1400Z/ /O.CON.KTSA.FZ.W.0003.160321T0600Z-160321T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 902 AM CDT SUN MAR 20 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... AND MADISON COUNTIES. IN OKLAHOMA...OSAGE...WASHINGTON... NOWATA... CRAIG...OTTAWA...PAWNEE...TULSA...ROGERS...MAYES... DELAWARE... CREEK...OKMULGEE...WAGONER...CHEROKEE...ADAIR... AND MUSKOGEE COUNTIES. * TEMPERATURES HAVE WARMED ABOVE FREEZING THIS SUNDAY MORNING...BUT WILL LIKELY DROP BELOW FREEZING AGAIN SUNDAY NIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * PRECAUTIONS FOR PROTECTING TENDER VEGETATION MAY BE NECESSARY. THESE CONDITIONS COULD KILL PLANTS AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR. && $$
730 WWUS74 KTSA 201817 AAC NPWTSA URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TULSA OK 117 PM CDT SUN MAR 20 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000- /O.CON.KTSA.FZ.W.0003.160321T0600Z-160321T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 117 PM CDT SUN MAR 20 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... AND MADISON COUNTIES. IN OKLAHOMA...OSAGE...WASHINGTON... NOWATA... CRAIG...OTTAWA...PAWNEE...TULSA...ROGERS...MAYES... DELAWARE... CREEK...OKMULGEE...WAGONER...CHEROKEE...ADAIR... AND MUSKOGEE COUNTIES. * LIGHT WINDS AND CLEAR SKIES TONIGHT WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING ACROSS MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. A HARD FREEZE IS EXPECTED ACROSS FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS WITH TEMPERATURES FALLING INTO THE MID 20S BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * PRECAUTIONS FOR PROTECTING TENDER VEGETATION WILL BE NECESSARY. THESE CONDITIONS WILL LIKELY KILL PLANTS AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. * OUTDOOR WATER PIPES COULD FREEZE IF LEFT UNPROTECTED. * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR. && $$
351 WWUS74 KTSA 211403 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 903 AM CDT MON MAR 21 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211515- /O.EXP.KTSA.FZ.W.0003.000000T0000Z-160321T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 903 AM CDT MON MAR 21 2016 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE RISEN ABOVE THE FREEZING MARK THIS MORNING... THEREFORE THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Mar 20, 3:55 AM CDT, 1 minute earlier.
Area forecast discussion, Mar 20, 3:55 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
355 AM CDT SUN MAR 20 2016
.DISCUSSION...
Mid level shortwave dropping south across Missouri this morning
will bring a bit of reinforcing cold air south today before a
significant warm up occurs starting Monday. Surface high will be
over the area by late this afternoon and this evening resulting in
quickly falling temperatures this evening and one more night of
sub-freezing lows. Southerly winds may begin to develop in parts
of eastern OK late Sunday night, but likely not soon enough to
keep temps above freezing. Thus have upgraded the Freeze Watch to
a warning for all counties.
South winds will increase Monday with much warmer temperatures and
dew points remaining very low. Fire weather conditions will begin
to deteriorate as a result as RH falls at or below 25% in much of
eastern OK with high temps 65-70. Wind speeds are more marginal
but gradient appears to support speeds around 20 mph and gusts
near 30 mph. Have opted to issue a Fire Weather Watch generally
northwest of I-44 for Monday afternoon. Conditions will also
likely be critical on Tuesday as temps warm further and wind
speeds increase, potentially gusting around 40 mph. Low level
moisture may try to increase by Tue afternoon making RH more
marginal...however, would not be surprised if models are
overdoing this somewhat. Given the forecast wind and max temp
will go ahead with Fire Wx Watch for tue as well.
More substantial moisture return likely by Tue night and Wed as
upper level wave moves out of the Rockies and into the central
plains. Model consensus is for a faster movement of the upper
system, with cold front pushing through Wed night. This will
offer the highest chance of showers and thunderstorms, with most
precip shifting east of the area on Thursday. Cooler and dry
conditions will then follow for Fri/Sat.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 53 33 68 50 / 0 0 0 0
FSM 53 32 66 43 / 0 0 0 0
MLC 53 29 66 51 / 0 0 0 0
BVO 52 26 69 45 / 0 0 0 0
FYV 46 25 61 43 / 0 0 0 0
BYV 47 29 62 45 / 0 0 0 0
MKO 51 30 67 46 / 0 0 0 0
MIO 50 30 65 48 / 0 0 0 0
F10 52 31 67 48 / 0 0 0 0
HHW 54 31 65 46 / 0 0 0 0
&&
.TSA Watches/Warnings/Advisories...
OK...Freeze Warning until 9 AM CDT this morning for OKZ049-053>076.
Freeze Warning from 1 AM to 9 AM CDT Monday for OKZ049-053>076.
AR...Freeze Warning until 9 AM CDT this morning for ARZ001-002-010-
011-019-020-029.
Freeze Warning from 1 AM to 9 AM CDT Monday for ARZ001-002-010-
011-019-020-029.
&&
SHORT TERM...18
LONG TERM....14Hazardous weather outlook, Mar 19, 8:28 PM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 828 PM CDT SAT MAR 19 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201045- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 828 PM CDT SAT MAR 19 2016 ...INCREASING FIRE DANGER EARLY NEXT WEEK... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THROUGH TONIGHT. DISCUSSION... NORTHWEST WINDS HAVE DIMINISHED ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS EVENING. AS RELATIVE HUMIDITY VALUES ALSO INCREASE OVERNIGHT...FIRE DANGER WILL CONTINUE TO DECREASE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...NO HAZARDS. MONDAY AND TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... A FREEZING WARNING IS IN EFFECT FOR ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS FOR SUNDAY MORNING. AS HIGH PRESSURE CONTINUES TO SLIDE EAST LATER THIS WEEKEND...SOUTHWEST WINDS WILL DEVELOP ON MONDAY IN THE WAKE OF THE COOL AIRMASS THAT NOW REMAINS IN PLACE ACROSS THE REGION. SOUTHWEST WINDS WILL INCREASE ON TUESDAY...WITH THE FIRE SPREAD POTENTIAL FOR NEXT WEEK LIKELY PEAKING ON TUESDAY. HUMIDITY WILL BEGIN TO INCREASE ON WEDNESDAY AHEAD OF THE NEXT SYSTEM AND RESULT IN THUNDERSTORM CHANCES FROM WEDNESDAY NIGHT INTO THURSDAY NIGHT. THE MOISTURE RETURN COULD BE LIMITED...BUT WINDS ALOFT WILL BE SEASONABLY STRONG...AND A LIMITED SEVERE STORM THREAT COULD DEVELOP. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 4:23 AM CDT | Fire Weather Watch | TSA | Craig, Creek, Delaware, Mayes, Nowata, Okfuskee and 7 more | 23 hr |
| Mar 20, 3:31 PM CDT | Fire Weather Watch | TSA | Craig, Creek, Delaware, Mayes, Nowata, Okfuskee and 7 more | 36 hr |
Nearby
Freeze Warnings in Oklahoma, 2016Freeze Warnings in Arkansas, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.